Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 5:56 PM EDT for Albany County, Schoharie County, New York. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 14, 2005, 7:06 PM EDT
- In force
- 70 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Albany County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 18 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 142156 SVRALY NYC001-095-142300- /O.NEW.KALY.SV.W.0089.050714T2156Z-050714T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 556 PM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK ALBANY COUNTY IN EAST CENTRAL NEW YORK * UNTIL 700 PM EDT * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIVINGSTONVILLE...OR ABOUT 13 MILES SOUTHEAST OF COBLESKILL...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVINGSTONVILLE BY 610 PM EDT PRESTON HOLLOW BY 630 PM EDT 6 MILES SOUTHWEST OF WESTERLO BY 655 PM EDT LAT...LON 4265 7437 4249 7449 4233 7415 4253 7400 $$ TAW
2 follow-up statements
000 WWUS51 KALY 142240 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 638 PM EDT THU JUL 14 2005 NYC001-095-142300- /O.CON.KALY.SV.W.0089.000000T0000Z-050714T2300Z/ SCHOHARIE NY-ALBANY NY- 638 PM EDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR SOUTHERN ALBANY AND EXTREME SOUTHEASTERN SCHOHARIE COUNTIES... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKSBURG...OR ABOUT 14 MILES NORTH OF HUNTER...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAMBS CORNER BY 650 PM EDT LAT...LON 4265 7437 4249 7449 4233 7415 4253 7400 $$ TAW
000 WWUS51 KALY 142306 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 705 PM EDT THU JUL 14 2005 NYC001-095-142315- /O.EXP.KALY.SV.W.0089.000000T0000Z-050714T2300Z/ SCHOHARIE NY-ALBANY NY- 705 PM EDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALBANY AND SOUTHEASTERN SCHOHARIE COUNTIES EXPIRED AT 700 PM EDT... THE THUNDERSTORMS ARE NOW IN GREENE COUNTY. NO DAMAGE HAS BEEN REPORTED IN EASTERN SCHOHARIE OR SOUTHWESTERN ALBANY COUNTIES SO FAR. LAT...LON 4265 7437 4249 7449 4233 7415 4253 7400 $$ TAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 14, 4:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT THU JUL 14 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... WEAK COLD FRONT WILL GRADUALLY MOVE SOUTH ACROSS THE REGION TONIGHT AND PRODUCE SCATTERED THUNDERSTORMS. TSTMS WILL DIMINISH LATER TONIGHT AS SOMEWHAT DRIER AIR MOVES IN. THE DRIER AIR WILL LINGER INTO FRIDAY NIGHT AND KEEP MOST OF THE REGION PCPN FREE FRIDAY AND FRIDAY NIGHT. BEST CHANCE FOR ANY SHOWERS/TSTMS FRIDAY AND FRIDAY NIGHT WILL BE ACROSS THE SOUTHERN ZONES. && .LONG TERM (SATURDAY THROUGH THURSDAY)...TROPICAL AIR ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL BEGIN TO MOVE INTO THE REGION SATURDAY. MOISTURE WILL BE MOST WIDESPREAD LATE SATURDAY THROUGH SUNDAY DEPENDING ON WHICH MODEL IS USED. WILL HAVE HIGHEST POPS SATURDAY NIGHT...BUT AT THIS TIME WILL KEEP POPS IN THE CHANCE CATEGORY. DECREASING POPS EARLY NEXT WEEK AS THE REMNANTS OF DENNIS DEPART...BUT LOTS OF MOISTURE REMAINS. BY THE MIDDLE OF THE WEEK A COLD FRONT AND DRIER AIR MAY END THE SHWR/TSTM THREAT LATE WEDNESDAY AND THURSDAY. && .AVIATION...SCATTERED THUNDERSTORMS COULD IMPACT THE TERMINALS AT TIMES THROUGH THIS EVENING. AT FIRST...KGFL AND KALB WILL BE UNDER THE GUN AS LINES OF SCATTERED STORMS...SOME LOCALLY STRONG...CONTAINING WIND GUSTS TO 40 KTS AND EVEN HAIL...WILL BE IN THE AREA. LATER...AS THE COLD FRONT...CAUSING THE STORMS...WILL SLOWLY SAG SOUTHWARD...KPOU COULD BE AFFECTED AS WELL. THE THUNDERSTORMS ARE EXPECTED TO SLOWLY DISSIPATE WELL AFTER DARK. AFTER THAT...WE WILL BE LEFT WITH THE USUAL MVFR HAZE AND AREAS OF IFR FOG OVERNIGHT...ESPECIALLY NEAR KGFL. THE FOG AND HAZE WILL SLOWLY BURN OFF ON FRIDAY. WE ARE EXPECTING VERY LITTLE IF ANY CONVECTION ON FRIDAY ALONG WITH LIGHT WINDS. && .HYDROLOGY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL BUT OUR SOUTHERN COUNTIES. SLOW MOVING AND TRAINING THUNDERSTORMS WILL CONTINUE TO DUMP VERY HEAVY RAINFALL IN A SHORT TIME ACROSS THE AREA THROUGH THE EVENING. THE STORMS WILL SLOWLY DISSIPATE AFTER DARK...BUT LOCALIZED FLOODING FROM EXCESSIVE RUNOFF COULD STILL BE A THREAT THROUGH ABOUT MIDNIGHT. A DRIER DAY IS ON TAP FRIDAY WITH ONLY ISOLATED (IF ANY) CONVECTION EXPECTED. THE THREAT OF SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL RETURN BY THE WEEKEND. && .FIRE WEATHER... && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 3:34 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 334 PM EDT THU JUL 14 2005 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 151100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA- NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST EASTERN NEW YORK...NORTH OF KINGSTON AS WELL AS EXTREME SOUTHERN VERMONT AND WESTERN MASSACHUSETTS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. SLOW MOVING THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE WATCH AREA AND THESE COULD PRODUCE TORRENTIAL DOWNPOURS AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. PLEASE REFER TO OUR FLASH FLOOD WATCH STATEMENT FOR FURTHER DETAILS. THERE IS THE CHANCE THAT A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS...PRODUCING WIND GUSTS TO 60 MPH AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. THUNDERSTORMS THAT DO FORM...WILL ONLY SLOWLY MOVE WEST TO EAST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING NEW YORK COUNTIES...HERKIMER..HAMILTON...MONTGOMERY...FULTON...WARREN...SARATO GA...WASHINGTON...SCHOHARIE...ALBANY...RENSSELAER...GREENE AND COLUMBIA. IN MASSACHUSETTS...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR BERKSHIRE COUNTY. IN SOUTHERN VERMONT...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR WINDHAM AND BENNINGTON COUNTIES. CTZ001-013-NYZ063>066-151100- EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK...FROM KINGSTON SOUTH...AS WELL AS ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. SOME OF THESE STORMS THAT DO DEVELOP COULD REACH SEVERE LIMITS...INCLUDING WINDS GUSTING TO 60 MPH...AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED BY THIS EVENING.
In the hours before
Special weather statement, Jul 14, 4:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT THU JUL 14 2005 NYZ053-054-142145- ...A STRONG THUNDERSTORM IN NORTHWESTERN RENSSELAER COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF GRAFTON...OR ABOUT OVER MECHANICVILLE...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF GRAFTON AND 8 MILES WEST OF HOOSICK FALLS BY 545 PM EDT RAINFALL MAY APPROACH A HALF AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Local storm report, Jul 14, 4:43 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
07/14/2005 HAMILTON NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0315 PM TSTM WND DMG OHIO 43.32N 74.98W
07/14/2005 HERKIMER NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NY ROUTE 8 SOUTH OF
NOBLESBORO BRIDGE.
0410 PM TSTM WND DMG GREENFIELD CENTER 43.13N 73.85W
07/14/2005 SARATOGA NY EMERGENCY MNGR
MANY TREES AND POWER LINES DOWN
0424 PM FLASH FLOOD SARATOGA SPRINGS 43.07N 73.78W
07/14/2005 SARATOGA NY EMERGENCY MNGR
EAST AVE AT EXCELSIOR AVE UNDER WATER
&&
EDKSpecial weather statement, Jul 14, 5:08 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 508 PM EDT THU JUL 14 2005 VTZ013-142145- ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BENNINGTON...OR ABOUT OVER BENNINGTON...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... STAMFORD BY 525 PM EDT READSBORO BY 540 PM EDT RAINFALL AMOUNTS MAY REACH AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 14, 5:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT THU JUL 14 2005 NYZ047-142145- ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COBLESKILL...OR ABOUT OVER COBLESKILL...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... CENTRAL BRIDGE BY 520 PM EDT SCHOHARIE AND MIDDLEBURGH BY 525 PM EDT RAINFALL RATES MAY REACH AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 14, 5:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 529 PM EDT THU JUL 14 2005 NYZ052-053-142215- ...STRONG THUNDERSTORMS IN NORTHERN ALBANY AND RENSSELAER COUNTIES... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GUILDERLAND...OR ABOUT OVER COLONIE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... DELMAR BY 545 PM EDT LOUDONVILLE AND LATHAM BY 550 PM EDT ALBANY BY 555 PM EDT MENANDS BY 600 PM EDT RENSSELAER AND WATERVLIET BY 605 PM EDT RAINFALL RATES PER HOUR MAY APPROACH ONE TO TWO INCHES. TAW
Special weather statement, Jul 14, 5:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 549 PM EDT THU JUL 14 2005 NYZ047-051-142215- ...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MIDDLEBURGH...OR ABOUT 11 MILES SOUTHEAST OF COBLESKILL...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF BERNE AND 9 MILES WEST OF WESTERLO BY 615 PM EDT RAINFALL RATES WILL APPROACH 1 TO 2 INCHES IN AN HOUR. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:24 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 76 min |
| Jul 14, 12:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 67 min |
| Jul 14, 3:36 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer | 3 hr |
| Jul 14, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 49 min |
| Jul 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jul 14, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.